Heroin And Fentanyl, New Haven, Connecticut saw a rash of overdoses happen within a six-hour window in late June.
Two people died as a result of their overdose, and authorities are blaming a toxic street combination of heroin and fentanyl.
Related: Drug Overdose Signs & Symptoms
Heroin And Fentanyl Mix
’t ever recall a day like this ever.”
Speaking with local paper New Haven Independent, Assistant Fire Chief Matt Marcarelli explained that the number of overdoses on that June afternoon was unprecedented. “I don’t ever recall a day like this ever. We have barely enough Narcan to get throughout the night,” he said.
Referring to the antidote that can help revive people from heroin overdoses. “We’re hoping it calms down. We used up almost the whole supply of Narcan in the city.”
In all, 16 people overdosed in the New Haven area between about 3:30 p.m. and 9:30 p.m. that day. Within a four-block range of a single street, there were six of them, each of them falling unconscious and requiring Narcan to be revived.
Though official toxicology reports will be necessary to determine the medical causes of death, police and fire department officials pointed to heroin laced with fentanyl as the likely cause. The situation escalated so quickly that public health officials in the area activated their emergency phone-notification system to warn residents.
The message said: “The City of New Haven is experiencing a public Health Emergency and therefore are placing an immediate warning of tainted life threatening heroin on our streets. Please be aware of this warning and its immediate life-threatening effect.”
The clear and immediate danger
All opioids carry with them extreme danger. Even for those who never overdose, addiction can rule and destroy their lives. But when it comes to overdosing, fentanyl is an incredibly unforgiving drug. The difference between a therapeutic dose of fentanyl and a deadly one is very small; which means buying an unknown amount from a street dealer and using a homemade device to administer it more often than not leads to catastrophic results.
Getting clean and getting help
Addiction takes over your life. Whether directly as the addict, or indirectly as a loved one of an addict, addiction is an all-consuming, completely destructive force that stops at nothing for its next high, dragging its user down with each needle, smoke, pill, or drink.
If you’re facing addiction or alcoholism, you don’t have to hit bottom before you recognize that you need help. The Watershed is here to help and offers the comprehensive care you need. Our hotline is available 24/7 and we’ve got experts on standby who can talk whenever you’re ready. Give us a call: 1-800-861-1768.Tags: fentanyl, heroin overdose, overdose signs and symptoms